MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF POSTERIOR (TI PEEK) POSTERIOR INTERBODY FUSION DEVICE PEEK/TI

MEDACTA INTERNATIONAL SA MECTALIF POSTERIOR (TI PEEK) POSTERIOR INTERBODY FUSION DEVICE PEEK/TI
Catalog Number 03.27.001
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on (b)(4) 2018: lot 1720591: (b)(4) items manufactured and released on 02 november 2017.Expiration date: 2022-10-10 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Others devices involved.Mectalif posterior (ti peek) posterior interbody fusion device peek/ti 11x25x7 l0° reference (b)(4) (k133192) lot 143917: (b)(4) items manufactured and released on 10 october 2015.Expiration date: 2020-09-14 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Mectalif offset inserter - inner shaft reference (b)(4) lot 1753707: (b)(4) items manufactured and released on 23 october 2017 no anomalies found related to the problem.To date, no similar events have been reported on items of the same lot.Preliminary investigation performed by r&d product manager on (b)(4) 2018 from the description of the event it seems that there is a problem of coupling in the threaded area of the cages.A check of the route card of the lots (143917 and 1720591) shown that there are no out of specification or acceptance in derogation.The m4 thread of the parts is checked at 100% in the final control step.A deeper analysis can be performed during the visual inspection.Visual inspection performed by r&d product manager on (b)(4) 2018 from the visual inspection of the two cages (ref(b)(4) lot.1720591 and ref.(b)(4) lot.143917), it's possible to observe a deformation at the beginning of the m4 thread.This deformation is more visible on the cage 03.27.015.A test with an m4 go/nogo gauge shows a high friction of the go gauge and a visible malpositioning of the gauge.All the cages are tested 100% during the final control so the damaging of the thread occurred during the usage.Taking into consideration all these facts, the root cause could be identified into a cross-threading with the related inner shaft.All the pictures submitted in the complaint for was taken into consideration during this analysis.
 
Event or Problem Description
The surgeon was not able to insert the mectalif posterior cages into the inner shaft completely.The surgery was finished with the backup implant.Due to this event, the surgery was prolonged for about 10 minutes.The inserting friction force of both cages is higher than that of other cages.

Brand Name
MECTALIF POSTERIOR (TI PEEK) POSTERIOR INTERBODY FUSION DEVICE PEEK/TI
Common Device Name
POSTERIOR INTERBODY FUSION DEVICE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7973283
Report Number3005180920-2018-00797
Device Sequence Number1434891
Product Code MAX
UDI-Device Identifier07630030831430
UDI-Public07630030831430
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133192
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2022
Device Catalogue Number03.27.001
Device Lot Number1720591
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2018
Initial Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;